Alert archive / Nevada / Red Flag Warnings in 2019

Red Flag Warning 17, NWS Las Vegas, NV

November 10, 2019Clark County, Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Nov 10, 2019, 2:39 PM PST for Clark County, Nevada; Mohave County, Arizona. It took effect at Nov 11, 2019, 10:00 AM PST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 10, 2019, 2:39 PM PST (22:39 UTC)
In effect from
Nov 11, 2019, 10:00 AM PST
Expired
Nov 11, 2019, 1:30 PM PST
In force
4 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Clark County, NV

The radar

The Las Vegas radar (KESX), 54 km from the middle of the area, began a volume at 22:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.7 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2019-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2019-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4180 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
5 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

834 
WWUS85 KVEF 102239
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
239 PM PST Sun Nov 10 2019

AZZ101-NVZ466-110645-
/O.NEW.KVEF.FW.W.0017.191111T1800Z-191112T0300Z/
Lake Mead NRA/Colorado River-AZ side-Lake Mead NRA/Colorado River-
NV side-
239 PM PST Sun Nov 10 2019 /339 PM MST Sun Nov 10 2019/

...RED FLAG WARNING IN EFFECT FROM 10 AM PST /11 AM MST/ TO 7 PM
PST /8 PM MST/ MONDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER
ZONES 101 AND 466....

The National Weather Service in Las Vegas has issued a Red Flag 
Warning, which is in effect from 10 AM PST /11 AM MST/ to 7 PM PST
/8 PM MST/ Monday. 

* AFFECTED AREA...In Arizona...Fire weather zone 101. In Nevada...Fire
  weather zone 466. 

* TIMING...Strong north winds will push down the Colorado River
  Valley Monday morning and persist through the day until sunset.

* WIND...North winds 10 to 20 mph with gusts up to 35 mph expected.

* HUMIDITY...Falling to 8 to 12 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
3 follow-up statements
471 
WWUS85 KVEF 110511
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
911 PM PST Sun Nov 10 2019

AZZ101-NVZ466-111830-
/O.CON.KVEF.FW.W.0017.191111T1800Z-191112T0300Z/
Lake Mead NRA/Colorado River-AZ side-Lake Mead NRA/Colorado River-
NV side-
911 PM PST Sun Nov 10 2019 /1011 PM MST Sun Nov 10 2019/

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/
TO 7 PM PST /8 PM MST/ MONDAY FOR STRONG WINDS AND LOW RH FOR
FIRE WEATHER ZONES 101 AND 466....

* AFFECTED AREA...In Arizona...Fire weather zone 101. In 
  Nevada...Fire weather zone 466. 

* TIMING...Strong north winds will push down the Colorado River 
  Valley Monday morning and persist through the day until 
  sunset.

* WIND...North winds 10 to 20 mph with gusts up to 35 mph
  expected.

* HUMIDITY...Falling to 8 to 12 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Morgan

weather.gov/lasvegas
605 
WWUS85 KVEF 111756
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
956 AM PST Mon Nov 11 2019

AZZ101-NVZ466-120300-
/O.CON.KVEF.FW.W.0017.191111T1800Z-191112T0300Z/
Lake Mead NRA/Colorado River-AZ side-Lake Mead NRA/Colorado River-
NV side-
956 AM PST Mon Nov 11 2019 /1056 AM MST Mon Nov 11 2019/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES
101 AND 466....

* AFFECTED AREA...In Arizona...Fire weather zone 101. In 
  Nevada...Fire weather zone 466. 

* TIMING...Strong north winds will continue to push down the
  Colorado River Valley through the day before diminishing toward
  sunset.
 
* WIND...North winds 10 to 20 mph with gusts up to 35 mph 
  expected.

* HUMIDITY...Falling to 8 to 12 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$


weather.gov/lasvegas
081 
WWUS85 KVEF 112130
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
130 PM PST Mon Nov 11 2019

AZZ101-NVZ466-112230-
/O.CAN.KVEF.FW.W.0017.000000T0000Z-191112T0300Z/
Lake Mead NRA/Colorado River-AZ side-Lake Mead NRA/Colorado River-
NV side-
130 PM PST Mon Nov 11 2019 /230 PM MST Mon Nov 11 2019/

...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RH FOR
FIRE WEATHER ZONES 101 AND 466....

The National Weather Service in Las Vegas has cancelled the Red
Flag Warning. 

The winds have begun to decrease and Red Flag conditions are no
longer expected. Isolated wind gusts of 30 mph are still possible
for the remainder of the afternoon. 

$$


weather.gov/lasvegas

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Nov 10, 10:05 AM PST, 4 hours 34 minutes earlier.

Area forecast discussion, Nov 10, 10:05 AM PST, 4 hours 34 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
1005 AM PST Sun Nov 10 2019

.SYNOPSIS...Mild conditions are in store for the area today with
well above normal temperatures and generally light winds. Gusty
north winds are expected across Lake Mohave and down through
Bullhead City both today and Monday with the strongest winds
expected Monday. Weather pattern changes will result in a
downward trend in temperatures this week but they are expected to
remain above normal.
&&

.UPDATE...The persistent ridging that has dominated the weather
pattern over the last week combined with light winds and an
inversion around 8000 ft has resulted in a shallow layer of haze
across parts of southern Nevada. Winds are anticipated to tick up
late tonight and through much of Veterans Day, which should help
clear some of this haze out of our area. High clouds are beginning
to usher into southern Mohave County this morning and should stay in
place through much of the day. Elsewhere, clear skies and above
average temperatures in the forecast today. Forecast looks to be in
good shape; no changes were made this morning.
&&

.PREVIOUS DISCUSSION...348 AM PST Sun Nov 10 2019/

.DISCUSSION...through Saturday.

Mild weather conditions will continue across the region today
with temperatures around 10 degrees above normal under mostly
clear skies. Winds will light for most areas today except in the
Colorado River Valley from near Cottonwood Cove down to Bullhead
City where gusts up to 30 mph are expected. Boaters venturing out
on Lake Mohave today could encounter choppy water conditions and
some enhanced wave activity on the open waters. High clouds over
the central and northern parts of Mohave County this morning will
dissipate early with another batch moving across southern Mohave
County late this morning through this evening. In addition, a
system moving out of Canada into the northern Rockies today will
bring some high clouds in from the north and enhance northerly
winds on Monday, especially in Lincoln County and in the Colorado
River Valley. Winds have generally been outperforming guidance
across Lake Mohave down through Bullhead City with north gusts
around 30 mph and 1-2 foot waves being reported. Stronger winds
are forecast across this same area Monday as a shortwave dives
through the Intermountain West sending a cold front south through
our area. The stronger winds could require a headline to
highlight the potential boating hazard. Will dig further into the
details today to see if a headline is warranted.

A system is forecast to pass north of the area Tuesday night with
high pressure ridging building over the west on Wednesday. The
ridge is pushed east by Thursday as an eastern Pacific wave
approaches the West Coast. Possible effects from this trough
include increased clouds, southerly winds and slightly cooler
temperatures which could linger through Saturday.
&&

.AVIATION...For McCarran...Minimal impacts expected the rest of
today and through tomorrow morning. Light and variable winds with
passing high cirrus expected this afternoon with the typical shift
to southwest light winds after sunset. Similar strength winds
expected tomorrow afternoon however a prevailing north-northeast
direction is expected.

For the rest of southern Nevada, northwest Arizona and southeast
California...Similar to the past several days, winds will be most
impactful at the KEED/KIFP terminals, especially KIFP. A northward
breeze in the afternoon will again occur this afternoon but should
be a bit lighter than yesterday per the latest models. However
tomorrow, winds will be increasing again out of the north,
potentially gusting over 25 kts at times beginning in the morning.
Included this in the TAF for KIFP. KBIH/KDAG/KVGT/KHND impacts are
all expected to be minimal.
&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

UPDATE...Varian
DISCUSSION...Salmen
AVIATION...TB3

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 2:33 PM PSTLake Wind AdvisoryVEF23 hr

Nearby

Red Flag Warnings in Nevada, 2019Red Flag Warnings in Arizona, 2019Every red flag warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.